Alert archive / California / Winter Storm Warnings in 2005
Winter Storm Warning 2, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Nov 28, 2005, 8:56 AM PST for Siskiyou County, California. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 28, 2005, 8:56 AM PST (16:56 UTC)
- Expired
- Nov 28, 2005, 8:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 28, 9:54 AM PST | HEAVY SNOW 3 | 2 Ssw Etna, CA | SNOWFALL 1 INCH AN HOUR AT 3200 FEET. |
| Nov 28, 10:28 AM PST | SNOW 4 | N Dorris, CA | SNOWFALL SINCE 7 AM. |
| Nov 28, 6:36 PM PST | HEAVY SNOW 9 | 3 Sse Mount Shasta, CA | 12 HOUR AMOUNT. CURRENTLY SNOWING LIGHTLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KMFR 281656 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 856 AM PST MON NOV 28 2005 CAZ080-082-290100- /O.NEW.KMFR.WS.W.0002.051128T1656Z-051129T0400Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... MOUNT SHASTA...DUNSMUIR...MCCLOUD 856 AM PST MON NOV 28 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. A MOISTURE LADEN WINTER STORM WILL BE RAPIDLY MOVING ACROSS NORTHERN CALIFORNIA TODAY WITH SNOW LEVELS STARTING OUT AT 3500 FEET...THEN RISING TO NEAR 4500 FEET BY THIS EVENING...AND THEN FALLING AGAIN THROUGH THE NIGHT. WIND GUSTS OF AT LEAST 50 MPH ARE ALSO POSSIBLE ON RIDGE TOPS WITH THIS STORM. 5 TO 9 INCHES OF ACCUMULATION CAN BE EXPECTED BY LATE THIS EVENING. LOCALLY...OVER A FOOT OF ACCUMULATION IS POSSIBLE NEAR MT. SHASTA AND SOME OF THE HIGHER PEAKS IN WESTERN SISKIYOU COUNTY. SNOW WILL BEGIN TO TAPER OFF THIS EVENING MIDNIGHT AFTER THE PASSAGE OF A COLD FRONT...FOLLOWED BY SNOW SHOWERS OVERNIGHT AND THROUGH THE DAY TUESDAY. AN ADDITIONAL 2 TO 4 INCHES ARE EXPECTED WITH THESE SHOWERS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...CARRY CHAINS OR TRACTION TIRES AND EXERCISE EXTREME CAUTION WHILE DRIVING. $$ ORZ027-028-290100- /O.NEW.KMFR.SN.Y.0004.051128T1656Z-051129T0600Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 856 AM PST MON NOV 28 2005 ...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A MOISTURE LADEN WINTER STORM WILL BE RAPIDLY MOVING ACROSS SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY WITH SNOW LEVELS STARTING OUT AT 3500 FEET...THEN RISING TO NEAR 4500 FEET BY THIS EVENING...AND THEN FALLING AGAIN THROUGH THE NIGHT. WIND GUSTS OF AT LEAST 50 MPH ARE ALSO POSSIBLE ON RIDGE TOPS WITH THIS STORM. 8 TO 14 INCHES OF NEW SNOW ACCUMULATION CAN BE EXPECTED BY LATE THIS EVENING. SNOW WILL BEGIN TO TAPER OFF LATER THIS EVENING AFTER THE PASSAGE OF A COLD FRONT...FOLLOWED BY SNOW SHOWERS OVERNIGHT AND THROUGH THE DAY TUESDAY DROPPING AN ADDITIONAL 3 TO 5 INCHES OF NEW ACCUMULATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...CARRY CHAINS OR TRACTION TIRES WHEN REQUIRED AND EXERCISE CAUTION WHILE DRIVING. $$ CAZ083>085-ORZ029>031-290100- /O.NEW.KMFR.SN.Y.0004.051128T1656Z-051129T0800Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 856 AM PST MON NOV 28 2005 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A MOISTURE LADEN WINTER STORM WILL BE RAPIDLY MOVING ACROSS SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY WITH SNOW LEVELS STARTING OUT AT 3500 FEET...THEN RISING TO NEAR 4500 FEET BY THIS EVENING...AND THEN FALLING AGAIN THROUGH THE NIGHT. ADDITIONALLY...WIND GUSTS OF AT LEAST 50 MPH ARE POSSIBLE ON RIDGE TOPS WITH THIS STORM. 3 TO 6 INCHES OF ACCUMULATION CAN BE EXPECTED BY MIDNIGHT. SNOW WILL BEGIN TO TAPER OFF AFTER MIDNIGHT...FOLLOWED BY SNOW SHOWERS OVERNIGHT AND THROUGH THE DAY TUESDAY. AN ADDITIONAL 1 TO 2 INCHES ARE EXPECTED WITH THESE SHOWERS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...CARRY CHAINS OR TRACTION TIRES WHEN REQUIRED AND EXERCISE CAUTION WHILE DRIVING. $$ BERTEAU
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 2:00 AM PST, 6 hours 56 minutes earlier.
Area forecast discussion, Nov 28, 2:00 AM PST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 200 AM PST MON NOV 28 2005 .DISCUSSION... A WARM FRONT IS BRINGING WINDY CONDITIONS TO THE COAST ALONG WITH WIDESPREAD RAIN BY MID DAY. LATER TODAY AND THIS EVENING RAIN AND SNOW WILL SPREAD ACROSS THE ENTIRE FORECAST AREA. SNOW LEVELS WILL RISE THIS MORNING TO 5K TO 6K FT LOWERING OVERNIGHT TO 3K TO 4K FT. HEAVY SNOWS WILL BE ABOVE 6000 FT. TUESDAY WIDESPREAD SHOWERS WILL CONTINUE AS A COLD SHORT WAVE TROUGH MOVES ALONG THE NORTH PART OF OUR AREA. THERE WILL BE A BRIEF BREAK IN THE PRECIPITATION WEDNESDAY THANKS TO A SHORT WAVE RIDGE BUT WEDNESDAY NIGHT ANOTHER SIMILAR WARM FRONT FOLLOW BY A SHORT WAVE TROUGH BRINGS ANOTHER ROUND OF PRECIPITATION. THERE WILL BE A BRIEF BREAK AGAIN THURSDAY FOLLOWED BY A COLDER TROUGH FRIDAY. SNOW LEVELS WILL LOWER TO ABOUT 3K FT WITH RAIN AND SNOW SHOWERS PERSISTING THROUGH SATURDAY. SUNDAY WILL BE DRY WITH THE UPPER RIDGE BUILDING BUT LATE MONDAY OR TUESDAY ANOTHER WARM FRONT WILL REACH OUR AREA. .AVIATION...VFR CONDITIONS TO CHANGE TO AREAS OF IFR CONDITIONS AS A WARM FRONT APPROACHES FROM THE EASTERN PACIFIC BRINGING WIDESPREAD RAIN AND LOWERING CLOUDS. .MFR WATCHES/WARNINGS/ADVISORIES... OR...GALE WARNING FLORENCE TO CA BORDER. CA...GALE WARNING OR BORDER TO PT ST GEORGE. && MO ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 8:56 AM PST | Snow Advisory | MFR | Modoc, Siskiyou | 11 hr |
| Nov 28, 10:06 AM PST | Wind Advisory | MFR | Siskiyou | 10 hr |
Nearby
Winter Storm Warnings in California, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.